Now I originally was going to start this post in a piss-poor mood because I think im done with my current doctor. I was going to rant and rave about his methods, bedside manner, and understanding of thyroid conditions. Instead I decided to write this small passive-aggressive side note and skip on to the real subject :)
Recently, I had alot of lower stomach issues. The doctor, not sure if it was bacterial or viral, decided to put me on strong antibiotics anyway. Well instead of making me feel better, I feel exceptionally worse. Now, being the genius I am, it took me a couple of days to realize that maybe I was having some drug interactions, instead of a drug reaction.
Sure enough, CIPROFLOXACIN (the heavy antibiotic) can reduce the effects of levothyroxine. Everything im about to write down is parahrasing from www.drugs.com. So take my warning with a grain of salt. Ciprofloxacin interrupts gastrointestinal absorption of levothyroxine. It is recommended that there should be a 6 hour gap between the medications. Then, of course, ciprofloxacin is suppose to be taken every 12 hours. So unless your up around midnight this is all a sticky wicket.
Anywho, I know now that was im feeling is the same as before I was on medication for my thyroid. I am super tired, things don't feel right in my chest, and my body is achy.
Be warned people. Check drug interactions for yourself because doctors don't always know/ think to look into it.